Levothyroxine

I understand that the new formulation added sucrose which is not good! I actually discovered this by accident while taking it I happened to bite it and noticed the sweet taste. Now, I've been on this medication for over ten years and never tasted the sweetness. It has always tasted bitter before! Like I said for me finding out it had sucrose was by clearly accidental. I'd been feeling all mailased and stiff for over three months which had gotten progressively worse. I contacted the pharmacist and she told me about this change. I believe that is most likely why I've been feeling so badly! I'm going to have levels checked next week to determine if it's changed. I don't trust the accuracy of the practice used to determine what is considered normal. Since, for over two years it showed my levels normal, when they weren't. We've got to watch out what's being added to our medicines as well as our foods. Notice we're all getting sicker and heavier than ever before.

Skip

Featured Content

HealthUnlocked User Stories

How did you improve your fitness, general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

13 Replies

oldestnewest
  • I don't know which country you are in.

    There have been no changes to lists of ingredients of UK levothyroxine tablets in many years. One product, in one dosage, had a slight adjustment in the precise amount of one ingredient.

    One make (Teva) was taken off the market in 2013 due to failure to deliver the claimed dose.

    The same company re-introduced a wholly new levothyroxine product in 2016.

    Of the UK levothyroxine products, Wockhardt is horribly sweet.

  • I'm in the US and I've read that the Milan manufacture made a change by adding sucrose recently, which would coincide with the timeframe I've noticed change in health. Where in the U.K. Are you? My mother is from London and have lots of family there and in Scotland.

  • Mylan have this page:

    mylan.com/products/product-...

    On there, you can download full prescribing information. Yes - contains sucrose.

    Nowhere near London or Scotland! :-)

  • Not at all - don't know why you jump to that conclusion?

    It simply contains lactose and sucrose.

    Levothyroxine Sodium

    Lactose, Sucrose (fine powder), Maize Starch, Magnesium Stearate

  • In this case it is NOT due to an artificial sweetener.

    My comment was in order to assist with identification of the medicine in question.

  • Got absolutely nothing to do with levothyroxine products that don't contain any artifical sweeteners!

  • How much do your tablets weigh? :)

    Even if they do contain sucrose, it'll be a very small amount. A level teaspoon of sugar weighs 4-5g - are your pills really heavy?

    In all honesty, I don't think this is a huge problem.

  • Well, I hope you're right! However, with the way I've been feeling this has got to be the culprit. The last time I felt this bad was when I needed to change dosages. My levels have been normal for awhile now and speaking with my doctors nurse today she doesn't believe my dosage is the problem.

  • I'm not sure why it would be. The amount of sucrose - sugar - would be tiny. But there may be something else that's changed in the formulation that's not working well. Usually it's acacia powder that people don't get on too well with. Or lactose.

    When you say your levels are normal, what are they? Because results that are simply within reference ranges aren't always normal at all.

  • Hi, Yes the new Teva does have Sucrose in it ,even though it is Lactose Free .After seeing it on the ingredients I was dismayed as i cannot have Lactose or Fructose ,Sucrose. etc. But it must only be a small amount as I have been OK with them .In fact my IBS is the best it has been in 5years .I have been on them 3Months now.

  • I don't think that the new Teva is available in the USA.

  • The new TEVA has acacia in. This made me really ill. I had to get a named prescription for different brands. Medication can cause all sorts of problems, even when you've taken them for years. Maybe you need to take a different brand for a while to totally rule out the sucrose. L

  • If you are changed to a different brand of Levo, blood test should ALWAYS be done 6-8 weeks after changing.

    Different brands work differently & supply different uptake, dispute nominally having same value

    See last 3 paragraphs

    endocrine.org/-/media/endos...

    ncbi.nlm.nih.gov/pmc/articl...

You may also like...